MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The maryland bipolar forceps instrument was found to have a broken chassis at the location where the nose cover is located.The broken piece was not returned, measuring roughly 1.23 x 0.36 in size.Components adjacent to this broken chassis are missing, like the nose cover.The electrical continuity was performed and passed.The inputs were manually articulated and passed.Additionally, the instrument was found to have a dislodged nose cover.The instrument was visually inspected, and the nose cover measuring roughly 23.36 mm - 9.24 mm was found to be dislodged and not returned due to the damage on the proximal chassis.Additionally, the instrument was found to have one or more of the housing snaps broken.A broken piece was returned, measuring roughly 4.07mm x 5.19mm in size, and two tabs were not returned, measuring roughly 2.11 mm x 2.14 mm.The housing snaps are located within the proximal end of the instrument and secure the housing to the instrument chassis.The instrument was found to have clamping pulley residue.The instrument's housing was removed, and upon inspection, the instrument was found to have an excessive amount of dried, white residue on the clamping pulleys for inputs joggle left/right, yaw, pitch, and joggle up/down, located inside the backend of the instrument.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument.Improper cleaning during reprocessing, such as prolonged exposure of the instrument to harsh cleaning agents, can lead to cracking.
 
Event or Problem Description
It was reported that during central processing, the sp maryland bipolar forceps instrument was found to have a piece missing from the back of the arm.There was no report of fragment falling inside the patient.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter; however, the reporter was not able to provide further details.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25178226
Report Number2955842-2026-25139
Device Sequence Number13437511
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(10)S10190620
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-52
Device Catalogue Number430010
Device Lot NumberS10190620 0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown